MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 3-0 S/A FS-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 3-0 S/A FS-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 663H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: thirty-two unopened samples of product code 663, lot mhb832 were received for analysis.The complaint sample was not returned for analysis.During the visual inspection of thirteen unopened samples, no defects were observed on the packets.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were examined along of strand and no defects or damaged were noted.A functional test was performed on the samples and the tensile force met the requirements.Per the condition of the representative samples, no performance breakage suture was observed, and the tested sample meet the finished goods requirements.A manufacturing record evaluation was performed for the finished device lot number mhb832- 663h55, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that the patient underwent a bariatric procedure on unknown date in (b)(6) 2019 and suture was used.The suture broke when used on the skin.Another like device was used to complete the procedure.There were no adverse patient consequences reported.

Brand Name
ETHLN BLK 18IN 3-0 S/A FS-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8537650
Report Number2210968-2019-80583
Device Sequence Number16751962
Product Code GAR
UDI-Device Identifier10705031007789
UDI-Public10705031007789
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number663H
Device Lot NumberMHB832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/22/2019
Patient Sequence Number1